Skip to content
My WebMD Sign In, Sign Up
Hypothyroidism and Iron Deficiency Anemia
avatar
redsoxliz1980 posted:
I was just diagnosed with hypothyroidism and iron deficiency anemia. While this explains (on both fronts) why I have been so fatigued, I know it will take a little while before things get better. Does anyone know if these conditions are adequate grounds for going on short term disability. I am so exhausted all the time and I have trouble focusing and concentrating, I have started forgetting things. I think a few weeks off while I adjust to medication and find out what is causing the anemia would be beneficial.

Liz
Reply
 
avatar
Catmagic responded:
I bet anyone with thyroid issues would LOVE to go on disability. The exsaustion/fatigue can be rough.

You should feel better in short order.

hypothyroidism isnt a disease they dole out disability for. No harm in asking though.

in the mean time, rest when able, eat RIGHT, avoid caffine, and take your meds as perscribed. Thyroid med first thing in the morning on an empty stomach, with water, dont eat anything for an hour.

Utilize a note pad and pen to deal with the tyroid brain fog.

What were your labs results?
 
avatar
redsoxliz1980 replied to Catmagic's response:
I don't know specifics. The doctor just said I had low thyroid and low iron. I guess I should ask.

Everything is just so crazy. The timing is terrible. I am getting married in 6 weeks. I am trying to find a new job so that I can move back north close to my family. But I don't want to do anything except lay in bed and watch tv. It's so hard, and no one understands how I feel.

Thanks for the advice though.

Liz
 
avatar
Catmagic replied to redsoxliz1980's response:
rafff! webmd post eating gremlins ate my post!!!!!!!

givin git a bit to see if it shows up, then will try again.
 
avatar
redsoxliz1980 replied to Catmagic's response:
I'm sorry they ate your post!

It doesn't seem to have come back.
 
avatar
Catmagic replied to redsoxliz1980's response:
I am hoping they started you immediently on repalcement therapy. Be sure to take the iron supplement with food!! and your thyroid medicine on an empty stomach with water and then nothing else for 1 hour.

Are you feeling better now/noticing any change in your energy/brain fog?

Destress your life the best you can right now. if its not a do-or-die thing put it off till you are feeling better. Better yet ask others for help. Pushing though the fatuige will just make you more exsausted and miserable....hypothyroidism isnt something you can put mind over matter and you will power to overcome.

notes take lots of notes!! carry a small note book, use it till the brain fog clears, it will help with your stress level.

hope you feel better by your wedding!
 
avatar
ONCBSN responded:
Yes, you can go on disability. But I would not go on short term, because you do not know the future. This may sound confusing, but if you have short term disability with your job, apply for that first, then it would be best to go on social security disability...file for that right away while filing for short term. You will need your doctor's support, so do try to convince him/her. It may take a year to get your money,sometimes sooner if you work at it, but it is worth it. You will receive a lump sum due to you from the time your filed. Afterward, you can always go on a short term trial work period to go back to work and not lose your disability. If you need help in getting the approval from social security, do not use companies that advertise help. They just want a fee taken from your money. Your congress person has a legal staff to help. That is what they are there for, not to just vote no against the President. They are your liasion with the federal government. You should not work when ill. You need to concentrate on getting well. I am a 16 yr breast cancer survivor (former oncology nurse) who has also had 4 spinal cord surgeries, gallbladder removed and recently have been diagnosed with hypothyroidism and iron deficiency. I am on Armour Thyroid and have had 2 out of 10 IV iron infusions. I feel horrible. My list of symptoms is long. The most disturbing is extreme hair loss and my mental capacity like yours, where I am confused and have mental blocks is tough. I have had every GI test known to man. No GI bleed but I have abdominal swelling and cannot tolerate food, yet I have gained weight. I am still to be tested more, now blood disorders will be next. My oncologist is handling my care, but I have had so many specialists and I am worn out! Good luck to you.
 
avatar
hewitt58 replied to ONCBSN's response:
hi ONCBSN, the other night I watched Dr. Oz it was on leaky gut syndrom, you should look it up, actually we all should, with all the antibiotics and alot of things in our invirement, and with all the new diseases that are hitting all of us, this would be a must to check into. I feel for you with all thats going on, a year ago I went thru RAI treatment to distroy my thyroid and noduals, well I guess my thryroid is still functioning but not good enough, so I'm on levoxyl 50 right now, I tell you, I feel good part of the day, I wake up with swollen hands and feet, I don't have my regular bowel movements like I used to, when I wass hyper, plus I can't remember things that just happen, which really kind of scares me, not always, but off and on. i also get this weird not so real feeling like my surroundings aren't real for a second, or something like that, weird feeling. If I eat the wrong thing like roughage so my bowels will work, at night my leg will twitch and not stop, it did that the other night and the night afterwards, I like to sit on the couch a little too much, I gain water weigh alot, and boy can I feel it, my joints crack like crazy and loud, somtimes I feel like my joints are going to break, my nails riggid, ridges on them, well thats all I can think of, but like I said in the beginning look up leaky gut, this is differnt from leaky bowels,especially since you went thru cimo check it out everyone, interesting.


Spotlight: Member Stories

I'm a 40 year old female and have been treating my manic depression with Lithium therapy for about 10 years,straight.I had no idea of the dangers ...More

Helpful Tips

Hashimoto's Patients Beware: Mood Disorders!
Hello all! I was diagnosed with Hashimoto's four years ago and have been struggling with mood problems ever since. I was diagnosed with ... More
Was this Helpful?
2 of 2 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.